Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 28, 2006, 12:07 AM MDT for Bowman County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 12:07 AM MDT (06:07 UTC)
- Expired
- May 28, 2006, 1:00 AM MDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bowman County, ND
The radar
The Rapid City radar (KUDX), 244 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 6.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 280607
SVRBIS
NDC011-280700-
/O.NEW.KBIS.SV.W.0039.060528T0607Z-060528T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1207 AM MDT SUN MAY 28 2006
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 100 AM MDT
* AT 1204 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED OVER EXTREME SOUTHWESTERN BOWMAN COUNTY...OR
ABOUT 31 MILES SOUTHWEST OF BOWMAN...AND MOVING NORTH AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WESTERN BOWMAN COUNTY AROUND 1220 AM MDT...
RURAL NORTHWESTERN BOWMAN COUNTY AROUND 1230 AM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE
A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
LAT...LON 4625 10397 4627 10397 4628 10395 4627 10392
4628 10364 4628 10364 4594 10384 4595 10405
4607 10406
$$
JC2 follow-up statements
000
WWUS53 KBIS 280625
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
125 AM CDT SUN MAY 28 2006
NDC011-280700-
/O.CON.KBIS.SV.W.0039.000000T0000Z-060528T0700Z/
BOWMAN ND-
1225 AM MDT SUN MAY 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR WESTERN BOWMAN COUNTY...
AT 1225 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER WEST CENTRAL BOWMAN COUNTY...OR ABOUT 26
MILES WEST OF BOWMAN...MOVING NORTH AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN BOWMAN COUNTY AROUND 1240 AM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
LAT...LON 4625 10397 4627 10397 4628 10395 4627 10392
4628 10364 4628 10364 4594 10384 4595 10405
4607 10406
$$
JC000
WWUS53 KBIS 280658
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
159 AM CDT SUN MAY 28 2006
NDC011-280709-
/O.EXP.KBIS.SV.W.0039.000000T0000Z-060528T0700Z/
BOWMAN ND-
1259 AM MDT SUN MAY 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BOWMAN COUNTY EXPIRES
AT 100 AM MDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
LAT...LON 4625 10397 4627 10397 4628 10395 4627 10392
4628 10364 4628 10364 4594 10384 4595 10405
4607 10406
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:30 PM MDT, 10 hours 37 minutes earlier.
Area forecast discussion, May 27, 1:30 PM MDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT SAT MAY 27 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT LOOKS LIKE AN ACTIVE FORECAST PERIOD...ESPECIALLY TONIGHT AS AN UPPER LEVEL TROUGH LINGERS WEST OF OUR STATE...UNTIL LIFTING OUT TO OUR NORTH ACROSS CANADA TUESDAY. BUT EVEN AFTER THAT THE WEAKLY ZONAL FLOW LEFT BEHIND WILL SUPPORT SHORT WAVES AND VERTICAL MOTION. TONIGHT...SOMEWHERE IN OUR CWA WILL LIE THE EDGE OF THE CONVECTIVE CAP...AND IT IS THERE THAT SEVERE THUNDERSTORMS WILL BREAK OUT AND THEN MOVE NORTHEAST WITH STEERING CURRENTS. THE BEST CHANCES WILL LIE ALONG AND NORTH OF WARM FRONT...WHICH THE NAM12 DEPICTS IN DETAIL (ACTUALLY SHOWS THE WARM FRONT REDEVELOPING NORTHWESTWARD AS THE NIGHT PROGRESSES. WITH THE FRONTAL POSITION FAIRLY STATIC...AND PRECIP WATER AT 1.2 INCHES...AND LOCATION OF LOW LEVEL JET ALONG THE JAMES RIVER VALLEY I WILL NEED A FLASH FLOOD WATCH IN MY NORTHEASTERN ZONES (THANKS TO FGF FOR THE SUGGESTION). THE FOLLOWING FORECAST PERIODS WILL RETAIN SOME POPS (EXCEPT FOR A RESPITE DURING THE DAYLIGHT HOURS TUESDAY). .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT SEVERAL IMPULSES RIDING THROUGH UPPER NORTHWEST FLOW BEGINNING IN THE LONG TERM PERIOD AND AGAIN LATE IN THE PERIOD GENERATING ENOUGH LIFT FOR SCATTERED CONVECTION OVER PARTS OF THE REGION. WESTERN RIDGE STILL ADVERTISED TO BUILD EAST INTO THE AREA LIMITING THE CHANCES OF ANY MAJOR PRECIP EVENTS. NO CHANGES WERE SEEN FOR THE TEMPERATURES GRIDS THIS FORECAST RUN...MAINLY SEASONAL THROUGH THE LONG TERM. && .BIS WATCHES/WARNINGS/ADVISORIES... TONIGHT...FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL ND NDZ005-NDZ013-NDZ023-NDZ025 && RSL/RGT
Hazardous weather outlook, May 27, 3:49 AM MDT, 20 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 449 AM CDT SAT MAY 27 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 449 AM CDT SAT MAY 27 2006 /349 AM MDT SAT MAY 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY ACROSS THE CENTRAL FORECAST AREA TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THE NIGHTTIME HOURS. SOME THUNDERSTORMS WILL LIKELY BE SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT. NH
In the hours before
Local storm report, May 27, 8:05 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 1 SW WILTON 47.15N 100.80W
05/27/2006 E0.88 INCH BURLEIGH ND LAW ENFORCEMENT
AT CENEX STATION.
&&
SWICHELocal storm report, May 27, 8:24 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
924 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL WOLFORD 48.50N 99.70W
05/27/2006 E1.75 INCH PIERCE ND TRAINED SPOTTER
&&
SWICHELocal storm report, May 27, 9:07 PM MDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1007 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 10 S MANDAN 46.68N 100.89W
05/27/2006 E2.50 INCH MORTON ND MESONET
HAIL LASTED EIGHTEEN MINUTES FROM 927 PM CDT TO 945 PM
CDT.
0946 PM HAIL 5 W MERCER 47.49N 100.82W
05/27/2006 E0.88 INCH MCLEAN ND TRAINED SPOTTER
LASTED SIX MINUTES FROM 940 PM CDT TO 946 PM CDT.
0954 PM HAIL WASHBURN 47.29N 101.03W
05/27/2006 E0.88 INCH MCLEAN ND PUBLIC
1003 PM HAIL BISMARCK 46.81N 100.77W
05/27/2006 E0.88 INCH BURLEIGH ND NWS EMPLOYEE
LASTED EIGHT MINUTES FROM 955 PM CDT TO 1003 PM CDT.
1004 PM HAIL BISMARCK 46.81N 100.77W
05/27/2006 E1.50 INCH BURLEIGH ND NWS EMPLOYEE
&&
SWICHELocal storm report, May 27, 9:16 PM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1016 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG WILTON 47.16N 100.78W
05/27/2006 MCLEAN ND MESONET
TREES BLOWN DOWN AND ROOF BLOWN OFF POLE BARN.
1005 PM HAIL BISMARCK 46.81N 100.77W
05/27/2006 E1.00 INCH BURLEIGH ND NWS EMPLOYEE
1005 PM HAIL BISMARCK 46.81N 100.77W
05/27/2006 E2.00 INCH BURLEIGH ND NWS EMPLOYEE
&&
SWICHELocal storm report, May 27, 9:29 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1029 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 3 NNW MANDAN 46.87N 100.91W
05/27/2006 E1.00 INCH MORTON ND TRAINED SPOTTER
&&
SWICHELocal storm report, May 27, 9:36 PM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1036 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL 5 N BISMARCK 46.88N 100.77W
05/27/2006 E1.50 INCH BURLEIGH ND PUBLIC
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:34 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh | 56 min |
| May 27, 6:38 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 48 min |
| May 27, 6:44 PM MDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 61 min |
| May 27, 6:53 PM MDT | Severe Thunderstorm Warning | BIS | Sioux | 47 min |
| May 27, 6:57 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 63 min |
| May 27, 7:29 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Sheridan | 61 min |
| May 27, 7:44 PM MDT | Severe Thunderstorm Warning | BIS | Rolette | 29 min |
| May 27, 7:56 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 64 min |
| May 27, 7:59 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 61 min |
| May 27, 8:24 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh | 66 min |
| May 27, 8:43 PM MDT | Severe Thunderstorm Warning | BIS | Oliver | 21 min |
| May 27, 8:56 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 37 min |
| May 27, 8:59 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 25 min |
| May 27, 9:27 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh | 28 min |
| May 27, 11:18 PM MDT | Severe Thunderstorm Warning | BIS | Slope | 36 min |
| May 27, 11:30 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 39 min |
| May 27, 11:47 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail | 58 min |
| May 28, 12:41 AM MDT | Severe Thunderstorm Warning | BIS | Slope | 64 min |
| May 28, 1:46 AM MDT | Severe Thunderstorm Warning | BIS | Williams | 28 min |
| May 28, 3:56 AM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 49 min |
| May 28, 4:02 AM MDT | Severe Thunderstorm Warning | BIS | Ward | 43 min |
| May 28, 4:48 AM MDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 27 min |
| May 28, 4:50 AM MDT | Severe Thunderstorm Warning | BIS | Bottineau | 40 min |
| May 28, 7:45 AM MDT | Severe Thunderstorm Warning | BIS | Williams | 30 min |
| May 28, 11:37 AM MDT | Flash Flood Warning | BIS | McKenzie, Williams | 113 min |
| May 28, 1:01 PM MDT | Severe Thunderstorm Warning | BIS | Burke | 44 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.